Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 1, 2024, 1:11 AM MST for 22 counties in Nebraska. It took effect at Mar 1, 2024, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2024, 1:11 AM MST (08:11 UTC)
- In effect from
- Mar 1, 2024, 11:00 AM MST
- Expired
- Mar 1, 2024, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS83 KLBF 010811 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 211 AM CST Fri Mar 1 2024 NEZ204-206-208-209-020000- /O.NEW.KLBF.FW.W.0005.240301T1800Z-240302T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 211 AM CST Fri Mar 1 2024 /111 AM MST Fri Mar 1 2024/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST FOR CENTRAL AND WESTERN NEBRASKA NORTH OF INTERSTATE 80... The National Weather Service in North Platte has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon to 6PM CST, 11AM to 5PM MST. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Upper 60s to lower 70s. * LIGHTNING...Not expected. * IMPACTS...Any fires will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
902 WWUS83 KLBF 012024 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 224 PM CST Fri Mar 1 2024 NEZ204-206-208-209-020000- /O.CON.KLBF.FW.W.0005.000000T0000Z-240302T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 224 PM CST Fri Mar 1 2024 /124 PM MST Fri Mar 1 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR WESTERN AND NORTH CENTRAL NEBRASKA NORTH OF INTERSTATE 80... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Until 6PM CST, 5PM MST. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 73. * LIGHTNING...None. * IMPACTS...Any fires will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
843 WWUS83 KLBF 020028 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 628 PM CST Fri Mar 1 2024 NEZ204-206-208-209-020130- /O.EXP.KLBF.FW.W.0005.000000T0000Z-240302T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 628 PM CST Fri Mar 1 2024 /528 PM MST Fri Mar 1 2024/ ...RED FLAG WARNING HAS EXPIRED FOR PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... Wind speeds have diminished and humidity is increasing, lessening the risk of uncontrollable wildfires. The Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 29, 10:28 PM MST, 2 hours 43 minutes earlier. Its key messages:
- Dry conditions with above average temperatures continue through Sunday afternoon.
- Elevated to near critical fire weather conditions continue this weekend.
- Limited precipitation potential this weekend as the forecast continues to trend the system to the north. Another chance of precipitation mid to late week, though confidence in timing, track, and type of precipitation is low.
Area forecast discussion, Feb 29, 10:28 PM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1128 PM CST Thu Feb 29 2024 .KEY MESSAGES... - Dry conditions with above average temperatures continue through Sunday afternoon. - Elevated to near critical fire weather conditions continue this weekend. - Limited precipitation potential this weekend as the forecast continues to trend the system to the north. Another chance of precipitation mid to late week, though confidence in timing, track, and type of precipitation is low. && .SYNOPSIS... Issued at 326 PM CST Thu Feb 29 2024 Upper air analysis and water vapor satellite imagery place a trough in the polar jet over New England, with a ridge over the Northern Plains, and a trough off the Pacific Northwest. An upper level low in the subtropical jet is over the Panhandle regions of Oklahoma and Texas. At the surface, a low pressure center over eastern Alberta has a warm front extending to the southeast through the Dakotas, southern Minnesota, southern Wisconsin, and into northern Illinois. Another low pressure system is over central Oregon with a cold front cutting across northern California into the Pacific Ocean. && .SHORT TERM /THROUGH SATURDAY/... Issued at 326 PM CST Thu Feb 29 2024 A continued period of dry weather with above average temperatures is expected across western and north central Nebraska under the influence of the upper level ridge. Kept temperatures in the upper 60s to low 70s for Friday, as guidance seems in good consensus. This is still 15 to 20 degrees above seasonal averages, which keeps the fire weather concerns around. With the continued dry conditions, low relative humidity values, and gusty wind conditions, near critical to critical fire weather conditions stick around through this evening. Concern remains across central and north central Nebraska where strong, southerly wind gusts persist over areas of near critical relative humidity values. Still, a decent overnight recovery in relative humidity is expected, which will help limit fire weather concerns overnight. Tomorrow, the concern for fire weather sticks around. As a low pressure system tracks through South Dakota, gusty westerly winds will occur across northwest and north central Nebraska, with the highest wind gusts expected across across the northern Panhandle. Though the winds will be in play, critical relative humidity values may not line up with the timing of the strongest winds. Across southwest Nebraska, relative humidity values will be quite low, around 15 percent, however, gusty winds are not expected. Given the state of the fuels and the recent fire activity, will continue to closely monitor fire weather conditions. Though the "normal" fire weather conditions may not perfectly align, concern will still remain as conditions get close to those critical values. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 326 PM CST Thu Feb 29 2024 Temperatures return to the upper 60s and 70s on Saturday. There still is some spread in the NBM temperature values, with the high end going into the upper 70s. However, with the expected 850 mb temperatures, do not have high confidence in seeing the higher end of those temperatures, so trended to the cooler side of the NBM. Saturday also brings another bout of low relative humidity through the afternoon, though wind gusts have backed down a bit. By Saturday, the upper level trough currently off the Pacific Northwest will have moved over the Intermountain West. The associated low pressure system continues to hold to a northern track in the model guidance, with the low tracking through South Dakota. As the system continues tracking east-northeastward through Sunday, a cold front is expected to form, and clip western Nebraska Sunday night. The cold front is the focus for the next chance for precipitation, however, latest model and ensemble guidance is not very optimistic for precipitation. The best chances remain over portions of northern Nebraska, still only around a 20-30 percent chance. Relatively dry low levels with next to no moisture advection severely limit precipitation potential, though. Some of the more optimistic guidance brings only a few hundredths of an inch with this system. Given the low moisture content, would not expect much in the way of measureable precipitation, but have left a mention in the forecast. A progressive upper level pattern will then take over for the rest of the week. This pattern will keep the region near seasonal for temperatures, generally in the upper 40s to lower 50s. Mid to late week, as an upper level trough moves in from the west, another surface system is expected to form and bring our next potential for precipitation. At this time, confidence in the track, timing, and precipitation type is low. However, guidance and ensembles seem a bit more optimistic for measureable precipitation with this system. Will continue to monitor through the week, as models and ensembles come into better agreement on this system. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 326 PM CST Thu Feb 29 2024 Temperatures return to the upper 60s and 70s on Saturday. There still is some spread in the NBM temperature values, with the high end going into the upper 70s. However, with the expected 850 mb temperatures, do not have high confidence in seeing the higher end of those temperatures, so trended to the cooler side of the NBM. Saturday also brings another bout of low relative humidity through the afternoon, though wind gusts have backed down a bit. By Saturday, the upper level trough currently off the Pacific Northwest will have moved over the Intermountain West. The associated low pressure system continues to hold to a northern track in the model guidance, with the low tracking through South Dakota. As the system continues tracking east-northeastward through Sunday, a cold front is expected to form, and clip western Nebraska Sunday night. The cold front is the focus for the next chance for precipitation, however, latest model and ensemble guidance is not very optimistic for precipitation. The best chances remain over portions of northern Nebraska, still only around a 20-30 percent chance. Relatively dry low levels with next to no moisture advection severely limit precipitation potential, though. Some of the more optimistic guidance brings only a few hundredths of an inch with this system. Given the low moisture content, would not expect much in the way of measureable precipitation, but have left a mention in the forecast. A progressive upper level pattern will then take over for the rest of the week. This pattern will keep the region near seasonal for temperatures, generally in the upper 40s to lower 50s. Mid to late week, as an upper level trough moves in from the west, another surface system is expected to form and bring our next potential for precipitation. At this time, confidence in the track, timing, and precipitation type is low. However, guidance and ensembles seem a bit more optimistic for measureable precipitation with this system. Will continue to monitor through the week, as models and ensembles come into better agreement on this system. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1120 PM CST Thu Feb 29 2024 VFR conditions prevail across western and north central Nebraska through the period. For KVTN and northern terminals, southwest winds will gust up to 20kt through tonight. By 16Z Friday, winds will increase out of the west up to 30kts through the day before quickly subsiding around sunset. For KLBF and southern terminals, expect light winds generally out of the south at 10kts or less tonight. By 16Z Friday, winds will increase out of the west with gusts up to 20kts through the day before quickly subsiding around sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...Viken
Hazardous weather outlook, Feb 29, 6:03 PM MST, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 703 PM CST Thu Feb 29 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-020115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 703 PM CST Thu Feb 29 2024 /603 PM MST Thu Feb 29 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Breezy westerly winds and low relative humidity values will keep fire weather concerns near critical across north central Nebraska on Friday. Elevated fire weather concerns are expected across southwest into central Nebraska. Near critical fire weather conditions will then persist mainly along and south of Interstate 80 through the weekend and into the first part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.